About Careers Internship MedBlog Contact us
Medindia LOGIN REGISTER
Advertisement

Intestinal Disorders Caused By Overuse of antibiotics

by Medindia Content Team on February 4, 2006 at 6:15 PM
Font : A-A+

Intestinal Disorders Caused By Overuse of antibiotics

Intestinal disorders can be caused in human beings due to an excessive use of antibiotics, as they also serve to kill bacteria which are useful to human beings. This causes the C. difficile disorder which mostly affects older patients who have been undergoing treatment with antibiotics.

C. difficile causes severe diarrhea and other potentially life-threatening complications. But scientists say it has also begun spreading among people of all ages even who have not been hospitalized or used antibiotics. The inappropriate use of antibiotics is also reportedly responsible for this. The disorder is usually treated with other antibiotics such as vancomycin and metronidazole. But antibiotic-resistant strains have been identified.

Advertisement

In New Jersey, the germ has killed over 400 people since 1997. In 2004, there were 25 known outbreaks in hospitals of the region. According to the US Center for Disease Control and Prevention, the infection has so far been reported in 16 US states, including New Jersey, New York, Maryland, Pennsylvania and Connecticut.

Edited (IANS)
Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
What's New on Medindia
Know More About Mitochondria
Top 10 Foods for Decreasing DHT Production and Preventing Hair Fall
Alarming Cesarean Section Trends in India - Convenience or Compulsion of Corporate Healthcare
View all
Recommended Reading
News Archive
Date
Category
Advertisement
News Category

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

More News on:
Antibiotics Loss of Taste 

Most Popular on Medindia

Loram (2 mg) (Lorazepam) Nutam (400mg) (Piracetam) Blood Pressure Calculator Diaphragmatic Hernia The Essence of Yoga Hearing Loss Calculator Drug Interaction Checker Vent Forte (Theophylline) Find a Hospital Pregnancy Confirmation Calculator
This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use
×

Intestinal Disorders Caused By Overuse of antibiotics Personalised Printable Document (PDF)

Please complete this form and we'll send you a personalised information that is requested

You may use this for your own reference or forward it to your friends.

Please use the information prudently. If you are not a medical doctor please remember to consult your healthcare provider as this information is not a substitute for professional advice.

Name *

Email Address *

Country *

Areas of Interests